Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

buprenorphine details Peter S

Posted by Elizabeth on June 27, 2001, at 23:16:05

In reply to Re: Buprenorphine- Elizabeth, posted by Peter S on June 27, 2001, at 14:56:08

> Thanks for the reply. Actually I discussed buprenorphine with my pdoc this morning. He is of the opinion that it should be at the very bottom of the list and is very reluctant to consider it. Unfortunately I'm pretty darn near the bottom of the list right now.

Yeah, that's where I was at. I got lucky: my pdoc used to head a unit at McLean (he left to focus on his private practise, although he still has some teaching duties I think) and knows Dr. Bodkin. So I got referred to Dr. Bodkin for a consultation, and buprenorphine was something that came up. At the time his recommendation was that I give Nardil another try, but a couple years later (in '99) I did end up going on buprenorphine in addition to the Parnate I had already been taking. At the time I had trouble dealing with the side effects. More recently (around 6 months ago) I started taking buprenorphine again, and with some persistence I've learned to manage the side effects.

> Would you be so kind as to give your dosage/times per day?

1 mL (0.3 mg), thrice daily. That's intranasally. Sublingual doses need to be much, much higher, while intramuscular injection might not require as high a dose (I'm not sure about that, though: 1 mL IM or IV is a pretty typical dose for pain).

> How long have you been taking it? Have you developed tolerance over time?

6 months, at the same dose. Still works fine. From what I've read and heard, even people taking full agonists (morphine, oxycodone, fentanyl) as antidepressants don't need to keep increasing the dose. I really do feel that, for at least some people, these drugs do fix something that's broken.

> Has it made a big difference in your life? Did you notice effects from it immediately?

Yes, and yes. It acts sort of like a stimulant for me, but I gather that it's more commonly sedating. (I respond to all opioids, or at least all the ones I've tried, with "paradoxical" stimulation;" it's not anything unique to buprenorphine.) I have serious problems with anergia (lethargy, lack of interest, lack of motivation) and anhedonia (inability to enjoy things or feel pleasure), and the MAOIs weren't too successful at dealing with that stuff. Buprenorphine is.

-elizabeth


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Elizabeth thread:67856
URL: http://www.dr-bob.org/babble/20010625/msgs/68158.html